Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 149, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 26, 2008, 1:18 PM EDT for Howard County, Tipton County, Indiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2008, 1:18 PM EDT (17:18 UTC)
- Expired
- Jun 26, 2008, 2:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Howard County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 83 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -368 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- -113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 261718
SVRIND
INC067-159-261800-
/O.NEW.KIND.SV.W.0149.080626T1718Z-080626T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
118 PM EDT THU JUN 26 2008
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOWARD COUNTY IN CENTRAL INDIANA...
THIS INCLUDES THE CITY OF KOKOMO...
NORTHWESTERN TIPTON COUNTY IN CENTRAL INDIANA...
* UNTIL 200 PM EDT
* AT 116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR INDIAN HEIGHTS...OR NEAR KOKOMO...AND MOVING
NORTHEAST AT 22 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GREENTOWN BY 140 PM EDT...
CONVERSE BY 200 PM EDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4058 8586 4043 8586 4029 8620 4034 8624
4038 8624 4038 8627 4040 8628 4040 8630
4043 8631 4044 8632 4059 8607 4058 8587
TIME...MOT...LOC 1718Z 244DEG 19KT 4043 8611
$$
JAS2 follow-up statements
000
WWUS53 KIND 261740
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
140 PM EDT THU JUN 26 2008
INC067-159-261800-
/O.CON.KIND.SV.W.0149.000000T0000Z-080626T1800Z/
HOWARD-TIPTON-
139 PM EDT THU JUN 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR NORTH CENTRAL TIPTON AND HOWARD COUNTIES...
AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR SHARPSVILLE...OR NEAR KOKOMO...MOVING
NORTHEAST AT 22 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GREENTOWN BY 155 PM EDT...
CONVERSE BY 200 PM EDT...
LAT...LON 4058 8587 4058 8586 4043 8586 4032 8614
4037 8618 4044 8618 4046 8624 4045 8621
4046 8621 4046 8619 4045 8617 4047 8618
4047 8613 4058 8607
TIME...MOT...LOC 1739Z 244DEG 19KT 4042 8606
$$
JAS000
WWUS53 KIND 261756
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
156 PM EDT THU JUN 26 2008
INC067-159-261805-
/O.EXP.KIND.SV.W.0149.000000T0000Z-080626T1800Z/
HOWARD-TIPTON-
155 PM EDT THU JUN 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL TIPTON AND
EASTERN HOWARD COUNTIES WILL EXPIRE AT 200 PM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED ARE IN THE
PROCESS OF EXITING THE AREA.
LAT...LON 4058 8587 4058 8586 4043 8586 4032 8614
4037 8618 4044 8618 4046 8624 4045 8621
4046 8621 4046 8619 4045 8617 4047 8618
4047 8613 4058 8607
TIME...MOT...LOC 1755Z 244DEG 19KT 4046 8596
$$
JASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:15 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 26, 12:15 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1215 PM EDT THU JUN 26 2008 .AVIATION...DISCUSSION FOR 261800Z TAF ISSUANCE. SFC OBS AND INSTABILITY GRAD SUGGESTS A BOUNDARY CURRENTLY EXISTS ACRS FAR ERN IL. MODEL DATA SUGGEST THIS BOUNDARY WL SAG SEWD ACRS THE LOCAL AREA DURG THE COURSE OF THE AFT...GENERATING AT LEAST SCT CONVECTION ALONG IT GIVEN THE CURRENT INSTABILITY. CONVECTIVE TEMPS ARE CLOSE TO BEING REACHED...SO SHOULD BEGIN TO SEE DVLPMT OVR THE NEXT HR OR SO. BEST ESTIMATES AT THIS TIME FOR CONVECTION TO DIRECTLY IMPACT THE TERMINALS WL BE THRU ABOUT 262200 OR SO. INSTABILITY AXIS ALREADY E OF KLAF AND CLOSE TO KHUF...SO THESE TERMINALS MAY HV A LWR CONVECTIVE THREAT THAN AREAS FARTHER E. SOME LO THREAT OF CONVECTION MAY LINGER OVR THE TERMINALS BYD 262200Z...ESPECIALLY IF RESIDUAL OUTFLOW BOUNDARIES/INSTABILITY POCKETS ARE STILL ARND. BRIEF PDS OF IFR CONDS XPCTD IN THE HEAVIER SHWRS. MODEL/PROFILER DATA SUGGEST A FEW SFC WND GUSTS ARND 15 KTS PSBL FM 220-250 HEADINGS THIS AFT. ANY GUSTS SHOULD DIMINISH WITH THE PASSAGE OF SFC BOUNDARY BY EVEN. && .DISCUSSION... FORECAST FOCUS CONTINUES TO BE ON CHANCES FOR RAIN INTO THE WEEKEND. AT 07Z TSRA COMPLEX WAS MOVING SE ACROSS IL/MO. A COLD FRONT WAS ACROSS WI. DEWPOINTS WERE IN THE 60S ACROSS FORECAST AREA /FA/. MODELS CONTINUED TO SUFFER FROM FEEDBACK ISSUES AT VARIOUS POINTS IN THE FORECAST. REMOVED FEEDBACK RELATED ISSUES AND THEN TOOK A BLEND. TSRA COMPLEX ACROSS IL WILL CONTINUE ITS DIURNAL WEAKENING TREND BUT WILL STILL BRING AN INCREASED THREAT FOR RAIN TO THE AREA THIS MORNING...AND THEN AGAIN THIS AFTN AS THE MCV ASSOCIATED WITH IT MOVES ACROSS ERN AREAS. CLOUDS SHOULD SLOW RECOVERY OF ATMS THIS AFTN...BUT STILL FEEL THAT ENOUGH SUN WILL BREAK OUT TO INCREASE INSTABILITY THIS AFTN. RELATIVELY HIGH DEWPOINTS WILL ADD TO THAT INSTABILITY. THUS WENT HIGHER THAN THE VERY LOW MAV POPS AGAIN TODAY AND WENT CHANCE POPS. LATER REFINEMENTS MAY BE NECESSARY AS EVOLUTION OF MCS BECOMES MORE APPARENT. AFOREMENTIONED CLOUDS WILL ALSO SLOW TEMPS A BIT...AND MAV HAS BEEN RUNNING WARM ANYWAY. WILL GO BELOW MAV TEMPS FOR HIGHS...BUT NOT QUITE AS COOL AS MET. A FRONT WILL REMAIN TO THE N OF THE FA TONIGHT SO BETTER CHANCES FOR PRECIP WILL BE CLOSER TO THE FRONT ACROSS NRN FA. ANY TSRA COMPLEX THAT DEVELOPS WELL TO OUR N TONIGHT SHOULD TREND SE AS DID THE CURRENT ONE...SO WENT AT LEAST 30 POPS EVEN IN THE SOUTH OVERNIGHT. CLOUDS AROUND COMBINED WITH THE MOIST ATMS WILL KEEP TEMPS NEAR THE WARM MAV NUMBERS. UNSTABLE ATMS COMBINED WITH FRONT TO OUR N AND ANY UPPER IMPULSE WILL KEEP THREAT FOR STORMS AROUND ON FRI. WILL KEEP CHANCE POPS ALL AREAS. BETTER CHANCES FOR RAIN ARRIVE FRI NIGHT INTO SATURDAY AS COLD FRONT MOVES THROUGH THE AREA. ADDITIONAL RAIN WILL BE POSSIBLE ON SUNDAY WITH UPPER TROF ACROSS THE AREA. CONTINUED 20-30 POPS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...CS AVIATION...JAS
Hazardous weather outlook, Jun 26, 4:40 AM EDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 440 AM EDT THU JUN 26 2008 INZ021-028>031-035>049-051>057-060>065-067>072-271000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 440 AM EDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. A FEW SEVERE STORMS ARE POSSIBLE...MAINLY NORTH OF INTERSTATE 70. THE PRIMARY THREATS WOULD BE DAMAGING WINDS AND LARGE HAIL. LIGHTNING IS ALWAYS A THREAT FROM A THUNDERSTORM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PERIODS OF THUNDERSTORMS WILL OCCUR FRIDAY INTO SUNDAY. PRESENT INDICATIONS ARE THAT A GREATER THREAT FOR MORE ORGANIZED SEVERE STORMS WILL DEVELOP LATER FRIDAY AND INTO SATURDAY AS A STRONG COLD FRONT APPROACHES AND PASSES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... THERE IS A SMALL CHANCE FOR SPOTTER ACTIVATION TODAY...BUT ACTIVATION IS MORE LIKELY SOMETIME FRIDAY INTO SATURDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:35 PM EDT | Severe Thunderstorm Warning | IND | Tippecanoe, Warren | 40 min |
| Jun 26, 2:12 PM EDT | Severe Thunderstorm Warning | IND | Tipton | 48 min |
| Jun 26, 3:06 PM EDT | Severe Thunderstorm Warning | IND | Howard | 39 min |
| Jun 26, 3:31 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Madison | 44 min |
| Jun 26, 3:52 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Shelby | 53 min |
| Jun 26, 4:01 PM EDT | Severe Thunderstorm Warning | IND | Delaware | 44 min |
| Jun 26, 4:11 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry | 49 min |
| Jun 26, 4:15 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Johnson, Marion, Shelby | 45 min |
| Jun 26, 4:18 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson, Shelby | 42 min |
| Jun 26, 4:34 PM EDT | Severe Thunderstorm Warning | IND | Rush, Shelby | 41 min |
| Jun 26, 4:36 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 27 min |
| Jun 26, 4:37 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Rush | 38 min |
| Jun 26, 4:51 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 39 min |
| Jun 26, 4:56 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush, Shelby | 49 min |
| Jun 26, 6:06 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Jennings | 39 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.